# SDR 2003UALA00451

- Difficulty date: May 30, 2003
- Submitted: June 3, 2003
- Operation: Air carrier
- Aircraft: N462UA
- Make and model: Airbus A320-232
- Aircraft serial: 1272
- Aircraft time: 9,631 hours, 3,615 cycles
- Engine: Iae V2527A5
- System (JASC): 7261 · Turbine Engine Oil System
- Part: Bearing
- Condition: Leaking
- Location: Nr 5
- Stage of operation: LD
- How discovered: O
- Nature of condition: K, B
- Precautionary procedure: F

## Discrepancy

NUMBER 1 ENGINE OIL LEAK IN FLIGHT.  QUANTITY DECREASED FROM 10.5 TO 3.5.  SMOKE IN TAILPIPE AND TURBINE AREA AFTER SHUTDOWN.  OIL LEAK CAUSED BY OIL LEAKING FROM NR 5 BEARING COMPARTMENT INTO HOT GASPATH AREA, GENERATING SMOKE AT ENGINE SHUTDOWN.  LEAK CAUSED BY EXCESSIVE OIL "COKING" DEPOSITS IN BEARING COMPARTMENT AREA.  OSV HAS REVIEWED AND CORRECTED PROCESS THAT ALLOWED THIS OVERSIGHT.
